Ohio, 2026

Tornadoes and Hail in Ohio, March 31, 2026

March 31, 2026 · NWS CLE · 30 events in 16 counties and zones

At the surface, a cold front drifted southeastward across Lake Ontario, southern ON, and southern Lower MI toward Lake Erie during the early afternoon through late evening of the 31st. Ahead of the front, several lines of multicell thunderstorms and a discrete supercell persisted generally eastward across northern OH during the late afternoon through the late evening of the 31st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$220,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

At the surface, a cold front drifted southeastward across Lake Ontario, southern ON, and southern Lower MI toward Lake Erie during the early afternoon through late evening of the 31st. Ahead of the front, several lines of multicell thunderstorms and a discrete supercell persisted generally eastward across northern OH during the late afternoon through the late evening of the 31st. Some of these storms produced sporadic straight-line convective wind damage, two mesovortex-related tornadoes, and small hail. The ambient environment of these storms included weak to moderate MUCAPE and moderate to strong effective bulk shear. It appears the development of a southwesterly to west-southwesterly low-level jet and resulting enhanced surface-based ESRH coinciding with favorably-low mixed layer LCL's contributed to the development of the two tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 31, 2:30 PM EST, 4 minutes earlier. Its key messages:

  • 1) A cluster of strong to severe thunderstorms will sweep across the region late this afternoon and evening. The main impact will be gusty winds and heavy rainfall, but hail and a couple of brief tornadoes are possible too. 2) A second round of strong to severe thunderstorms and heavy rainfall is expected tonight. Heavy rainfall is the bigger concern with this overnight round, with widespread amounts of 1 to 1.25 inches possible through Wednesday, and locally higher where training occurs. This could cause flooding of urban, low- lying, and other flood prone areas. 3) Lower impact system Thursday and Friday, with occasional showers and storms and a return of very warm temperatures. 4) A stronger system brings a greater potential for severe storms and heavy rainfall late Saturday into Sunday.
Area forecast discussion, Mar 31, 2:30 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
330 PM EDT Tue Mar 31 2026

.WHAT HAS CHANGED...
Confidence has increased that a cluster of strong to severe
storms with gusty winds, some hail, and heavy rain will move
west to east across the area late this afternoon and evening.
Another round of storms with some severe weather potential and a
better potential for heavy rain and localized flooding is still
expected tonight. The rest of the forecast and messaging remains
the same through the weekend, as additional rounds of showers
and storms are expected.

&&

.KEY MESSAGES...
1) A cluster of strong to severe thunderstorms will sweep across
the region late this afternoon and evening. The main impact will
be gusty winds and heavy rainfall, but hail and a couple of
brief tornadoes are possible too.

2) A second round of strong to severe thunderstorms and heavy
rainfall is expected tonight. Heavy rainfall is the bigger
concern with this overnight round, with widespread amounts of 1
to 1.25 inches possible through Wednesday, and locally higher
where training occurs. This could cause flooding of urban, low-
lying, and other flood prone areas.

3) Lower impact system Thursday and Friday, with occasional
showers and storms and a return of very warm temperatures.

4) A stronger system brings a greater potential for severe
storms and heavy rainfall late Saturday into Sunday.

&&

.DISCUSSION...
KEY MESSAGE #1:
Quasi-zonal flow continues across the southern Great Lakes
region this afternoon overtop a flat mid/upper ridge over the SE
CONUS. An active stationary front remains draped across Lower
Michigan and southern Ontario along the northern edge of this
ridge, and this boundary continues to serve as the focus for a
series of shortwaves and associated weak surface lows.

One shortwave and associated mid-level speed max, characterized
by 700 mb flow over 50 knots, is currently crossing northern
Indiana and SW Lower Michigan. This shortwave and its associated
40+ knot low-level jet is driving a Mesoscale Convective System
(MCS) that will move into NW Ohio by 19Z. The downstream
environment across northern Ohio and western PA has sufficiently
destabilized this afternoon to support severe weather due to a
rapid uptick in shear expected as the wave approaches. Current
mesoanalysis shows MLCAPE of 500-1000 J/kg, with around 1500
J/Kg of SBCAPE, beneath a stout EML plume (7 to 7.5 C/Km mid-
level lapse rates). Westerly Deep layer shear will increase to
40-50 knots ahead of the wave, with vectors oriented
perpendicular to the north-south oriented line of convection on
the front edge of the MCS, and this combined with the moderate
instability will support forward propagation of the MCS late
this afternoon and evening and associated wind risk. PWATs of 1
to 1.2 inches (90th percentile of climatology) will also lead to
brief heavy rain as the complex progresses across the region.
While wind and heavy rain are the biggest hazards, low-level
(0-1 Km) shear increasing to 20-30 knots and effective SRH
increasing to 250-300 m2/s2 could support a couple of brief
tornadoes embedded within the main line or with any semi
discrete cells that develop ahead of it. The aforementioned
steep mid-level lapse rates also support occasional large hail,
especially with any semi discrete cells. The overall highest
severe weather risk appears to be east of I-71 this evening,
where higher instability has built up the past few hours. This
is especially the case for damaging winds given higher low-level
lapse rates of 7 to 7.5 C/Km leading to higher DCAPE in NE Ohio
and NW PA.

In terms of timing, the convection should reach the I-75
corridor by 20Z, the I-71 and I-77 corridors by 22Z, and should
be over NW PA by 23 to 00Z.

KEY MESSAGE #2:
After a short break during the mid evening hours, the shortwave
and associated surface low exiting east across the eastern Great
Lakes tonight will start to push the stationary front SE across
the region as a cold front. Another line of convection is
expected to develop along and ahead of the cold front as large
scale forcing for ascent increases. Shear will remain moderate
to high overnight with the presence of an enhanced low-level
jet, so a few severe storms are possible (mainly wind and a
brief tornado or two) where surges and bows occur in the QLCS.
However, the atmosphere will be pretty worked over from the
earlier evening convection, and this combined with the overnight
timing should limit the severe weather threat.

The bigger concern overnight is heavy rainfall and flash
flooding. The front will slow in forward progress as the night
progresses and will become aligned parallel to the W to WSW low
and mid-level flow. This combined with the 35-40 knot low-
level jet will lead to training convection within the
QLCS/backbuilding. On top of that, PWATs will increase to over
1.25 inches (near the daily max of sounding climatology) with
Integrated Vapor Transport (IVT) in the 90th to 97th
percentile, and this all combined with a skinny CAPE profile all
points to swaths of very heavy rainfall and efficient rainfall
rates. A widespread 1 to 1.25 inches of rain is likely through
Wednesday morning, but locally higher totals of 2 to 3 inches+
are possible where training occurs. This could lead to flash
flooding of low-lying, urban, and other prone areas, as well as
potential river flooding if enough falls in a basin.

Much of the area will try to dry out Wednesday as the front
temporarily sags into southern or central Ohio and Canadian high
pressure over the northern Great Lakes tries to influence at
least the north half of our region. However, a swath of showers
will continue north of the frontal boundary where isentropic
ascent will be persistent, so the southern and central counties
(south of I-80) may hold onto off and on light rain much of the
day. If the front is slightly farther north or south, than the
location of the swath of showers will change. The overall
impact and message Wednesday is that it will be a cold and damp
day, with highs held into the mid 40s to low 50s. Showers will
definitely increase Wednesday evening and Wednesday night as
the front slowly lifts back north.

KEY MESSAGE #3:
The next mid/upper shortwave ejecting across the Plains Thursday
will spawn another surface low that will lift into the northern
Great Lakes by Friday morning. The front should continue lifting
north Thursday morning ahead of this developing low, so most of
the leftover showers should be north of the region by midday.
This will set up a mainly dry and very warm afternoon in the
warm sector. As the low tracks from the northern Great Lakes
through northern Ontario Friday, the front will sag back SE as a
cold front. However, it is looking increasingly likely that the
boundary will stay NW of the region as it stalls in response to
yet another developing low in the Plains. This points to
slightly higher coverage of showers and a few thunderstorms
Friday compared to Thursday, but any heavy rain or severe threat
should be isolated, so lower impact than the mid week
convection. Temperatures will soar into the upper 70s to near 80
Thursday and Friday.

KEY MESSAGE #4:
The next surface low mentioned above developing in the Plains
Friday will lift across the Great Lakes Saturday and early
Sunday. This low will be stronger and will be the final wave to
kick this old frontal boundary out of the region as it's
associated with a strong mid/upper trough digging into the Great
Lakes. Given the better dynamics and strength of this system,
severe thunderstorms and heavy rainfall are possible late
Saturday and Saturday night, depending on the timing. This will
be monitored. Much colder air will settle into the region behind
this system for early next week.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Mainly VFR across the TAF sites early this afternoon, though
anticipate deterioration to MVFR and IFR vsbys from showers and
thunderstorms later this afternoon and evening. A few
thunderstorms could pose a strong to severe wind threat,
especially later this afternoon.

A few areas to watch for thunderstorms this afternoon. The first
area will be over the next couple of hours, generally east of
the I-77 corridor as showers and thunderstorms develop along a
residual nocturnal outflow boundary. This area of storms will
primarily impact ERI. The second area will be a cluster of
thunderstorms currently across Indiana this afternoon which is
expected to reach the I-75 corridor by around 4 PM. This cluster
of thunderstorms is expected to become better organized over the
next several hours as it continues east, posing a strong to
perhaps severe wind threat to all TAF sites (briefly 40 to 45
knots, perhaps isolated up to 50). The third area of concern
will be along an approaching cold front later this evening,
with widespread shower and thunderstorm development likely. The
threat for strong to severe winds is lower with this area,
though non- zero.

Winds are generally out of the southwest early this afternoon,
15 to 20 knots with periodic gusts of 30 to 35 knots. Winds will
abruptly shift towards the northwest, then north behind a cold
front later this evening and overnight, 10 to 15 knots.

Outlook...Non-VFR likely in showers and low ceilings Wednesday
afternoon. Additional periods of non-VFR conditions possible in
showers and thunderstorms Thursday through Saturday, though
appears most likely on Saturday.

&&

.MARINE...
Elevated southwest winds of 15 to 20 knots will persist across Lake
Erie into tonight. Though winds may occasionally gust up to 25
knots, believe most of the higher winds should be confined along the
nearshore given the cold lake surface temperatures. Thus, have opted
against a Small Craft Advisory at this time. Winds will briefly
shift towards the north behind a cold front on Wednesday, 10 to 15
knots, increasing to 15 to 20 knots and gradually becoming east to
northeast Wednesday night into Thursday. May need a brief Small
Craft Advisory Wednesday night into Thursday morning with the
onshore flow near 20 knots. Winds will return to the southwest as
the cold front lifts back north as a warm front late Thursday into
Friday, 15 to 20 knots.

Another item of concern this afternoon and evening will be the
threat of strong winds greater than 40 knots associated with a line
of thunderstorms moving west to east across Lake Erie.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

DISCUSSION...Garuckas
AVIATION...Kahn
MARINE...Kahn
Hazardous weather outlook, Mar 31, 2:03 PM EST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
303 PM EDT Tue Mar 31 2026

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011915-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
303 PM EDT Tue Mar 31 2026

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Locally heavy rainfall and isolated flash flooding are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Area creeks and rivers will continue rising into Wednesday as rain
continues. Some prone rivers may approach or reach minor flood
stage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.

LEZ142>149-162>169-011915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
303 PM EDT Tue Mar 31 2026

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-011915-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
303 PM EDT Tue Mar 31 2026

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Thunderstorms along and ahead of a cold front this afternoon and
evening may produce strong winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Detroit radar (KDTX), 140 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
March 31, 2:34 PM EST
Where
Lucas County, 0.89 mi SE of Bailey
Measured
61 kt (70 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
41.460, -83.790

A semi truck was blown-over along U.S. Route 24, near Hertzfeld Road, in the Otsego area.

Thunderstorm Wind, Wood

When
March 31, 2:47 PM EST
Where
Wood County, 0.72 mi N of Bowling Grn Unv Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.390, -83.632

The Wood County Regional Airport AWOS in Bowling Green recorded a peak straight-line convective wind gust of 59-mph from a line of thunderstorms.

Thunderstorm Wind, Ottawa

When
March 31, 3:00 PM EST
Where
Ottawa County, 1.44 mi NNW of Martin
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.570, -83.339

A trained spotter measured a 66-mph peak straight-line convective wind gust from a line of thunderstorms about one-mile NNW of Martin.

Thunderstorm Wind, Sandusky

When
March 31, 3:17 PM EST
Where
Sandusky County, 1.31 mi ESE of Ballville
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
41.324, -83.106

Power poles downed near Buchanan Road and Oak Drive in Ballville.

Thunderstorm Wind, Seneca

When
March 31, 3:47 PM EST
Where
Seneca County, 1.81 mi SW of Caroline
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
41.032, -82.904

Trees and power poles downed, and children's playground tossed at a residence along OH Route 4, about 2.6-miles SSW of Attica.

Thunderstorm Wind, Huron

When
March 31, 3:53 PM EST
Where
Huron County, 0.71 mi NE of East Townsend
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
41.258, -82.492

Power poles downed in Collins.

Thunderstorm Wind, Lorain

When
March 31, 4:05 PM EST
Where
Lorain County, 0.37 mi W of Amherst
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.400, -82.227

Two trees downed along North Main Street in Amherst. One of these trees, which was very large, caused considerable damage to a home.

Thunderstorm Wind, Lorain

When
March 31, 4:09 PM EST
Where
Lorain County, 0.55 mi S of Lorain Co Regl Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.342, -82.179

The Lorain County Regional Airport ASOS recorded a peak straight-line convective wind gust of 64-mph.

Thunderstorm Wind, Lorain

When
March 31, 4:14 PM EST
Where
Lorain County, 0.66 mi N of North Ridgeville
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.389, -82.022

A trained spotter recorded a peak straight-line convective wind gust of 74-mph on their personal weather station in North Ridgeville.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:20 PM EST
Where
Cuyahoga County, 0.96 mi SW of Bay Vlg
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.469, -81.911

Three large trees downed at the intersection of Canterbury and Detroit Roads in Westlake.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:20 PM EST
Where
Cuyahoga County, 0.55 mi SW of North Olmsted
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.415, -81.928

Trees downed in North Olmsted.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:24 PM EST
Where
Cuyahoga County, 0.6 mi NNW of Brook Park
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
41.407, -81.856

The Cleveland Hopkins International Airport ASOS recorded a peak straight-line convective wind gust of 71-mph.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:28 PM EST
Where
Cuyahoga County, 1.64 mi SE of Linndale
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.430, -81.732

Tree uprooted about one-mile east of Brooklyn.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:29 PM EST
Where
Cuyahoga County, 1.43 mi ESE of Linndale
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
41.446, -81.723

A portion of a high-rise apartment complex's roof was blown-off along Park Fulton Oval in Cleveland.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:30 PM EST
Where
Cuyahoga County, 2.1 mi N of Parma
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.430, -81.713

Tree downed about two-miles east of Brooklyn.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:31 PM EST
Where
Cuyahoga County, 1.23 mi SSW of (Bkl)cleveland Lakef
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
41.504, -81.690

Some windows blown-out at high-rise building at 9th Street and St. Clair Avenue in Cleveland.

Thunderstorm Wind, Cuyahoga

When
March 31, 4:44 PM EST
Where
Cuyahoga County, 0.8 mi N of Mayfield
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.542, -81.429

A downed tree resulted in a road closure about one-mile southeast of Mayfield.

Thunderstorm Wind, Lake

When
March 31, 4:46 PM EST
Where
Lake County, 1.49 mi N of Mentor
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.691, -81.324

Tree downed along Hopkins Road, near OH Route 2, in Mentor.

Thunderstorm Wind, Lake

When
March 31, 4:46 PM EST
Where
Lake County, 0.16 mi W of Peck Corners
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.580, -81.353

Tree downed along Beechwood Drive in Kirtland.

Tornado, Geauga

When
March 31, 4:49 PM EST to 4:51 PM EST
Where
Geauga County, 1.22 mi ESE of Novelty to 0.73 mi N of Fullertown
Rating
EF1
Path length
1.5 mi
Path width
120 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
41.493, -81.308

An EF1 tornado with estimated peak winds of 100-mph impacted the Chesterland area. Radar data indicate this was a rare anticyclonic tornado. The tornado began just northeast of the intersection of Watt Road and Fairmount Road, where a large barn had its roof collapse. As the tornado moved generally eastward, it downed several large pine trees onto a house along Fairmount Road, about halfway between Watt and Sperry Roads, but there was no obvious damage to the home. A power pole was snapped in half at this same location. Farther east along Fairmount Road, the tornado downed additional large pine trees. One of the trees fell onto a home and caused some roof and gutter damage. The tornado ended soon thereafter, just west-northwest of the intersection of Fairmount and Rockhaven Roads.

Thunderstorm Wind, Geauga

When
March 31, 4:54 PM EST
Where
Geauga County, 1.23 mi SSE of Chardon Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.533, -81.194

A trained spotter measured a peak straight-line convective wind gust of 65-mph from a line of thunderstorms at the intersection of U.S. Route 322 and OH Route 44 in the Munson area.

Thunderstorm Wind, Geauga

When
March 31, 4:54 PM EST
Where
Geauga County, 1.74 mi WNW of Chardon
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.593, -81.228

Healthy tree snapped at the intersection of Mentor Road and OH Route 44 on the northwest side of Chardon.

Thunderstorm Wind, Ashtabula

When
March 31, 5:18 PM EST
Where
Ashtabula County, 0.17 mi ESE of Ashtabula Co Arpt
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
41.779, -80.697

The Ashtabula County Airport ASOS recorded a 63-mph peak straight-line convective wind gust from a line of thunderstorms.

Thunderstorm Wind, Portage

When
March 31, 5:49 PM EST
Where
Portage County, 0.65 mi E of Yale
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.100, -81.088

Portion of the roof was damaged at Southeast High School between Edinburg and Palmyra.

Thunderstorm Wind, Crawford

When
March 31, 7:51 PM EST
Where
Crawford County, 1.03 mi NNE of Bucyrus
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.815, -82.976

On the north side of Bucyrus, a peak straight-line convective wind gust of 60-mph was reported from a line of thunderstorms.

Hail, Mahoning

When
March 31, 8:00 PM EST
Where
Mahoning County, 0.75 mi E of Lake Milton
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
41.100, -80.956

Hail up to nickel-size at Milton Township Fire Department in Lake Milton.

Thunderstorm Wind, Richland

When
March 31, 8:20 PM EST
Where
Richland County, 0.62 mi N of East Mansfield
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.759, -82.480

Trees downed along OH Route 430, about four-miles east of Mansfield.

Thunderstorm Wind, Richland

When
March 31, 8:25 PM EST
Where
Richland County, 0.28 mi N of Lucas
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.704, -82.419

Tree downed in Lucas.

Thunderstorm Wind, Richland

When
March 31, 8:26 PM EST
Where
Richland County, 0.28 mi E of Bellville
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.620, -82.515

Tree downed in Bellville.

Tornado, Wayne

When
March 31, 8:55 PM EST to 8:56 PM EST
Where
Wayne County, 2.79 mi ENE of Moreland to 2.8 mi WSW of Apple Creek
Rating
EF0
Path length
0.11 mi
Path width
75 yd
Property damage
$45,000
Reported by
NWS Storm Survey
Coordinates
40.729, -81.878

A very brief EF0 tornado with estimated peak winds of 85-mph impacted the Apple Creek area. The tornado began just west of Honeytown Road, impacted three residential properties as it moved eastward, and then ended just east of the road. The tornado uprooted and snapped trees, and caused some large tree branches to be impaled into the ground. A carport awning was lofted across a home and knocked over a TV antenna, which caused the chimney to collapse onto the roof. Additional impacts included a blown-down fence, roof damage, and damage to an external propane tank at other residences.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyThe tornado archive for Ohio, 2026Warnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325136, 1325138, 1325137, 1326108, 1326129, 1326139, 1326140, 1326144, 1326157, 1326170, 1327625, 1326171, 1326175, 1326174, 1326176, 1326177, 1327604, 1326178, 1326179, 1315990, 1327612, 1327622, 1327623, 1327626, 1327638, 1327639, 1327640, 1327641, 1327643, 1315998.